TheCatSite.com › Forums › General Forums › The Cat Lounge › I always know
New Posts  All Forums:Forum Nav:

I always know

post #1 of 11
Thread Starter 
when I've forgotten to take my antidepressant for a few days. I have really freaky dreams and sweat really bad in my sleep. I also get these annoying shocking sensations in my fingers and lips. Has anyone else on antidepressants gone through these withdrawal symptoms before?
post #2 of 11
sure do... i have been on at least 6 different kinds and they all mess with me in some way when i miss doses. Effexor is the worst at it. I literally had to take it at the same time every day, if i was a half hour off i would have dizzy spells and upset stomach and such. Hope you can find one that works well that has minimal effects the best one i have found so far is lexapro. Good luck.
post #3 of 11
Quote:
Originally Posted by luvmycat1 View Post
when I've forgotten to take my antidepressant for a few days. I have really freaky dreams and sweat really bad in my sleep. I also get these annoying shocking sensations in my fingers and lips. Has anyone else on antidepressants gone through these withdrawal symptoms before?
That is a big no no to go on and off of them!!!! I take anxiety meds and when I miss one or even take it late in the day(cause I take it in am) I get weird sensations in my chest....
post #4 of 11
First of all, if you are on Prozac, you need to go to a doctor now, because it can be serious if you stop abruptly. Next, why did you stop taking them? Was it was because of a doctor's orders?
Bottom line, please do not stop taking the anti-depressants without a doctor's prescribed method of weaning you from.
post #5 of 11
Thread Starter 
Quote:
Originally Posted by butzie View Post
First of all, if you are on Prozac, you need to go to a doctor now, because it can be serious if you stop abruptly. Next, why did you stop taking them? Was it was because of a doctor's orders?
Bottom line, please do not stop taking the anti-depressants without a doctor's prescribed method of weaning you from.
No I'm on Lexapro and I didn't stop. Sometimes I'll just forget to take one for a day or two.
post #6 of 11
Put the bottle next to your computer and put a sticky note on your monitor.
And yes, a lot of people get withdrawal symptoms and even withdrawal syndrome - so much so that a lot of pharmaceutical companies have big lawsuits out against them because they fail to inform doctors and patients about the seriousness of the side effects.

Medications used to treat nerve pain/neuropathy can also cause similar withdrawal symptoms.
post #7 of 11
Quote:
Originally Posted by luvmycat1 View Post
No I'm on Lexapro and I didn't stop. Sometimes I'll just forget to take one for a day or two.
That is what I take!!! I want to wean off it so badly though....just cant do it. I know I have got to be immune to it though by now,lol...it really does weird things to my heart/chest if I skip one!
post #8 of 11
I'm on Celexa and about a month ago I forgot to take my pill 2 days in a row!! I was so busy that it didn't even occur to me.

One day I just had all of this energy and cleaned and did laundry and cooked etc and I had a hard time sleeping... in fact I wasn't tired at all. It was only after the fact that I realized that I had forgotten to take my pills for 2 days and I my body went into a "manic" phase. I took my pill the very next day!

A couple years ago I had run out of pills before the end of the month when I was going to go and refill it. Money was really tight, in fact non-existant. So I couldn't get it filled until the end of the month which was about 10 days away.

After 5 days I thought I was going to die! I felt "sparking" inside my brain, I was shaking and just feeling awful. I called my bank and they over drafted my account so I could get my prescription refilled.

Anti-depressants are not something to play around with. However...

This month money is tight with me. I had a high vet bill and Chynna's medication to pay for out of my grocery money, so if I wanted to eat this month I had to sacrafice somethings and one was a refill on my presciption. I had some left, but if I had taken 30mg everyday like I am supposed to I would run out by the 15th of March. So I've opted to lower my dose to 20mg everyday for this month.

I'm already feeling the effects of a lower dose. My body needs 30mg to feel optimal. However, Chynna comes first right now.

Ever since I forgot to take my pills for 2 days I stuck a post-it-note on my bathroom mirror to remind me, hehe
post #9 of 11
Abruptly stopping any anti-depressant suddenly on your own can be dangerous.
My daughter's husband did this with Paxil and went off the deep end for like a week! We were really scared he wasn't gonna come out of it.
He was hallucinating (sp?) and talking about stuff that he thought he was seeing and feeling.
His blood pressure SHOT up dangerously high.

I have been on Wellbutrin for several years now and if I miss a DAY I know it.
I am taking Wellbutrin & Citalopram (celexa) now together everyday.
I wouldn't try to quit on my own at all!
I get extreme mood swings when I miss a day and don't wanna go there, period!

I know other people who stop something suddenly like this and have VERY bad reactions.
Get samples from your dr. or something, but NEVER do this on your own.
post #10 of 11
Thread Starter 
Yeah, I was going to tell Natali_ca that if I can't afford my perscription then my doc will give me samples. Maybe hers will do the same.
post #11 of 11
Quote:
Originally Posted by luvmycat1 View Post
Yeah, I was going to tell Natali_ca that if I can't afford my perscription then my doc will give me samples. Maybe hers will do the same.
Unfortunately Anti-Depressants isn't something he has samples of.

I'm doing ok with 20mg per day. I just feel a slight difference in my mood. At the end of the month I'll refill it again and go back to 30mg.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › I always know